MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V242QR-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during therapeutic endoscopic retrograde cholangiopancreatography with lithotripsy, three mechanical lithotripters broke.The two bullet tips broke and did not crush the stone.The wire-guided one ended up breaking the stone finally, but it also broke in the process.The procedure took much longer, as reported, but was completed.Additional information obtained that each exchange would take roughly 2-5 minutes.The devices were inspected before use.There were no reports of patient or user harm associated with this event.Patient identifiers: complaint (b)(6) - 1 of 3 lithotripters.Complaint (b)(6) - 2 of 3 lithotripters.Complaint (b)(6) - 3 of 3 lithotripters.This report is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented with device evaluation results and corrected model number.Updated fields: d4, d9, h3, h6.This device was returned for evaluation.Visual inspection as received condition found the operating pipe got stuck inside the slide stopper and could not be removed.There was biomaterial on the basket distal tip and inside the tube sheath consistent with use.The basket wires were slightly bent out of its original shape, but not broken and its distal tip was present.The end of tube sheath appeared to be worn and stretched.The working length was also slightly bent.However, when gently ran the fingertip over, the entire length of the insertion portion of the sheath found no crushed or damaged area, and the coil sheath was uniform in appearance.The knob used to slide the coil sheath could lock the slide region when tightened.Due to the operating pipe got stuck, the device could not be checked for functionality.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, although the basket wire did not break, it was confirmed to be deformed.The deformed basket wire was likely caused by the following mechanism: 1.Due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy.2.Due to the described above 1, the basket was deformed.Furthermore, it is likely that the lithotripsy was performed while the distal end of the tube sheath was extended from the coil sheath.This likely caused the tube sheath to deform and become damaged.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.¿ ¿during lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.¿ ¿do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.¿ ¿lower the endoscope¿s forceps elevator when performing lithotripsy.If lithotripsy is performed when the elevator is not lowered, the scope or the instrument may break and/or the calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.¿ ¿when making the coil sheath slide, confirm under x-ray image that the tube sheath is completely covered by coil sheath.If not completely covered, the calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.¿ this supplemental report includes a correction to d4 (lot and udi number) and d8 to provide information that was inadvertently not included in the initial medwatch.Also, new information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16907535
Report Number9614641-2023-00643
Device Sequence Number6837297
Product Code LQC
UDI-Device Identifier04953170218392
UDI-Public04953170218392
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V242QR-30
Device Lot Number25K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/06/2023
08/22/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/01/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown